Hail, Garza
- When
- July 5, 7:09 PM CST
- Where
- Garza County, 4 mi W of Graham Chapel
- Measured
- 0.75 in hail
- Crop damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.150, -101.533
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 5, 1:28 PM CST, 5 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 225 PM CDT MON JUL 5 2004 .SHORT TERM... DRYLINE OVER EASTERN NEW MEXICO AT NOON TODAY NOT EXPECTED TO MOVE INTO WESTERN ZONES THIS AFTERNOON BEFORE RETREATING WEST LATER THIS EVENING. DRYLINE AND LEFT-OVER BOUNDARIES FROM LAST NIGHTS CONVECTION COMBINED WITH A WEAK CAP...DEW POINT TEMPERATURES IN THE 60S AND A FEW IMPULSES MOVING ACROSS THE REGION IN THE WESTERLY FLOW ALOFT WILL PRODUCE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. STRONG SHORTWAVE SEEN ON WATER VAPOR LOOP OVER NORTHEAST WYOMING EXPECTED TO MOVE EAST SOUTHEAST ACROSS THE NORTHERN PLAINS TONIGHT AND INTO THE UPPER MIDWEST LATE TUESDAY. POSSIBLE MCS TO DEVELOP AS THIS SHORTWAVE MOVES INTO THE PLAINS WITH MCS MOVING SOUTHEAST DURING THE NIGHT. COLD FRONT AIDED BY SHORTWAVE AND MCS EXPECTED TO DROP INTO THE SOUTH PLAINS ON TUESDAY. FRONT EXPECTED TO ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT ON TUESDAY. 08 .LONG TERM... DECENT STORM CHANCES STILL ON TAP FOR TUESDAY EVENING AND NIGHT AS MOIST LOW LEVEL FLOW OVERRIDES COLD FRONT WHICH BECOMES STATIONARY JUST SOUTH OF THE CWFA. SCATTERED STORMS ARE EXPECTED DURG THE EARLY EVENING ALONG AND NORTH OF THE FRONT. STORMS WILL ALSO FIRE ALONG THE NEW MEXICO FOOTHILLS AND EVOLVE INTO A MCS WHICH WOULD TRACK SOUTHEAST TOWARD THE CWFA. SEVERE THREAT IS LOW AT THIS TIME BUT GIVEN DEEP LAYER SHEAR ACROSS FRONTAL BOUNDARY...A FEW STORMS COULD DEVELOP INTO SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS. LATER IN THE EVENING...PRIMARY SEVERE THREAT WOULD TREND TO DAMAGING WINDS ASSOCIATED WITH POSSIBLE MCS. SCT TSRA MAY LINGER INTO MID MORNING WEDNESDAY AS FRONT LIFTS NORTH WITH SKIES CLEARING DURG THE AFTN. ATMOSPHERE WILL LIKELY RECOVER ACROSS EASTERN NEW MEXICO BY LATE WED FOR MORE SCT STORMS TO DEVELOP LEADING TO ANOTHER CHANCE OF RAIN WED EVENING ACROSS THE WESTERN HALF OF THE CWFA. STORM CHANCES WILL BEGIN TO DECREASE ON THURSDAY AS UPR RIDGE BUILDS NORTH INTO THE SOUTHERN PLAINS. TYPICAL JULY WEATHER...I.E. HOT AND MAINLY DRY...WILL PREVAIL THROUGH THE WEEKEND AS MAIN STORM TRACK REMAINS NEAR THE CANADIAN BORDER AND A BROAD UPR RIDGE ENCOMPASSES THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 89 62 92 / 20 20 50 20 TULIA 66 89 63 91 / 20 20 50 30 PLAINVIEW 67 90 64 91 / 20 20 50 30 LEVELLAND 67 94 65 94 / 20 20 40 20 LUBBOCK 69 93 65 93 / 20 20 40 20 BROWNFIELD 69 97 66 95 / 20 20 40 20 CHILDRESS 71 90 68 90 / 20 20 50 30 SPUR 71 94 67 92 / 20 20 40 20 ASPERMONT 72 95 69 92 / 20 20 40 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT MON JUL 5 2004 TXZ021>044-061100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF A SURFACE BOUNDARY THAT WILL BE LOCATED ACROSS THE SOUTH PLAINS REGION TUESDAY AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF NORTHEAST NEW MEXICO AND MOVE INTO TEXAS LATE TUESDAY EVENING AND CONTINUE INTO EARLY WEDNESDAY MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY AFTERNOON THROUGH SUNDAY.
The Lubbock radar (KLBB), 62 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414366, 5414368, 5414371, 5414365, 5414367, 5414369, 5414370.